Reactions 1680, p146 - 2 Dec 2017 Kan’O T, et al. Refractory status epilepticus, circulatory collapse after cardiac arrest, and acute respiratory distress syndrome caused by severe isolated O S fluvoxamine poisoning: A case report. Acute Medicine and Surgery 2: 53-55, No. 1, Jan 2015. Available from: URL: http://doi.org/10.1002/ams2.53 - Japan Various toxicities: case report A 30-year-old woman developed vomiting, status epilepticus, comatose, mydriasis, cardiac arrest, severe mixed acidosis, aspiration, hypotension, acute lung injury, circulatory collapse and acute respiratory distress syndrome following fluvoxamine overdose and poisoning for a suicide attempt [times to reactions onsets not stated]. The woman was receiving treatment with psychotropic drugs for adjustment disorder. At approximately 12:00 on day 1, she consumed fluvoxamine 21.75g for suicide attempt. She was fully conscious, but vomited several times, as noted by her mother. She suddenly experienced grand mal seizures on arriving at the emergency department by an ambulance, and became comatose. At 14.01 on day 1, she was hospitalised with vomiting, myoclonic jerks, grand mal seizures, and a Glasgow Coma Scale score of E1,V1,M1. She had a body temperature of 35.8°C, a BP of 210/42mm Hg, a HR of 84 bpm, and a RR of 16 /min. Her pupils were 6.0mm in diameter without a light reflex (mydriasis). Various laboratory investigations revealed a severe mixed acidosis, leucocytosis and hyperglucosaemia. A gas chromatography/mass spectrometry and a high performance liquid chromatography- photodiode array detector (HPLC-PDA) detected fluvoxamine, clotiazepam, zolpidem, salicylic acid and diazepam. The HPLC-PDA detected a fluvoxamine serum concentration of 4.58 µg/mL. Following emesis of a yellowish gastric juice, her pulse disappeared suddenly. An immediate ECG revealed pulseless electrical activity, sinus rhythm with a QTc duration of 0.493s and a QRS duration of 0.137s. Thereafter, the woman received CPR including endotracheal intubation and epinephrine, following which a weak pulse was noted in a few minutes. A chest X-ray revealed a diffuse pulmonary infiltrate due to aspiration. Subsequently, a diagnosis of status epilepticus with hypotension and acute lung injury was made. She also developed circulatory collapse after resuscitation for sudden cardiac arrest. She was then treated with diazepam, midazolam, extracellular fluids, mechanical ventilation, sivelestat and charcoal. Since treatment with midazolam only helped in elongating the duration between consequent seizures, she was started on IV infusion of 1%propofol. However, an increase in propofol caused progression of hypotension, which led to circulatory collapse with marked peripheral cyanosis. Her acute lung injury also progressed to acute respiratory distress syndrome, which was revealed by consequent chest X-rays demonstrating a more diffuse pulmonary infiltrate, and a PaO2/FiO2 < 70 with high positive expiratory pressure and a low tidal volume with 100% oxygen. At 17:10 on day 1, venoarterial extracorporeal membrane oxygenation was induced. Following the increase in 1% propofol dosage to 50 mL/hour, her status epilepticus was suppressed successfully. A 09:00 on day 2, her fluvoxamine serum concentration was 0.88µg/mL. The dosage of 1% propofol could be reduced only to a level for sedation without the recurrence of seizures. At 10:00 on day 2, chest X- rays showed that the diffuse pulmonary infiltrate had subsided significantly. In the evening of day 2, venoarterial extracorporeal membrane oxygenation was discontinued. Propofol was withdrawn on day 3, and mechanical ventilation and intubation was discontinued on day 4. Thereafter, she confessed to consuming 435 tablets of fluvoxamine 50mg, but denied the intake of the other drugs. On day 10, she was discharged without further disabilities. Author comment: "Refractory status epilepticus, circulatory collapse after cardiac arrest, and acute respiratory distress syndrome caused by severe isolated fluvoxamine poisoning." "Status epilepticus with hypotension and acute lung injury due to severe fluvoxamine poisoning was diagnosed." 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera